MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
10-12 bubbles in clear portion of broviac line (between the clamps and the insertion site).
 
Additional Manufacturer Narrative
The 12.5f hemo cath was returned for evaluation with end caps in place.Visual inspection revealed no obvious defects with the device.The device was flushed and aspirated with no issues and no leaks were noted.Under magnification small cracks can be seen on the septum of the end caps.The end caps provided by medcomp in the insertion kits are one time use, are not meant to be injected through and should be replaced after each treatment.If this was followed, the end caps provided in the kits could not be a contributing factor of the air bubbles in the extensions.The contract manufacturer of the catheter conducted a review of the manufacture records for the lot numbers reported.Their investigation revealed the devices were manufactured and inspected according to specification with no non-conformances or abnormalities.Similar issues were reported by the same facilities from april 29, 2021 to july 13, 2021.Most of those devices were also not returned for evaluation as they remained implanted.The reporting facilities in those complaints report the issue was resolved when the end caps were replaced.It was determined at that time the root cause of these issues was related to the end cap and not the catheter.Medcomp advised reporter at that time that the manufacturer of the end caps should be notified of the event.As the evaluation of these latest complaints has again revealed the root cause is the end cap and not the catheter, medcomp again advised that the manufacturer of the end cap be notified of these events.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15987016
Report Number2518902-2022-00074
Device Sequence Number17694442
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public00884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/10/2026
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMQBD150 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown